MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED

MAQUET GMBH UNIVERSAL REMOTE DEVICE; TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Model Number 100925A0
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 13th march 2023 getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 1160 otesus column and table top.As it was stated, during cholecystectomy, touchscreen of the remote control stopped working.The staff used override panel as temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to manufacturer.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.The affected remote control was returned to the manufacturing site for further investigation performed by the process assurance department.The visual inspection of the remote control revealed an impact point on the control unit and a missing screw on the holder.The battery of the remote control was discharged.After charging the remote control, it was found that the touch display of the remote control does not work - after touching the display, the screen does not react which could be related to the existing impact points.According to process assurance, a function test in the assembly line could not be carried out, as the ir code on the display cannot be changed.The process assurance stated that the damage to the remote control could already be an indication that the electronics inside are damaged as the electronics are very sensitive to impact damage and could be damaged as a result.The missing screw could be an indication that the remote control has already been opened and it cannot be ruled out that further damage has occurred as a result.In the user manual (ifu 1009.25 en 04, page 65) the user is warned that there is a risk of property damages caused as a result of collision when moving/adjusting the mobile operating table.The user is instructed to remove potential hindrances before moving / adjusting the mobile operating table and avoid collisions.The user is also warned that the remote control attached to the side rail can slip off the side rail when the table top is adjusted or cause collisions with the or table or other accessories.The user should remove the control device from the side rail before adjusting the table top (ifu 1009.25 en 04, page 69).Further, the user is instructed that to ensure correct operation, it is necessary to have visual and functional inspections performed by a trained person prior to each use (ifu 1009.25 en 04, page 76) and that the damaged product may not be used (ifu 1009.25 en 04, page 81).With the investigation performed, it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the remote control was defective due to the damage, it was considered that the getinge device was not up to specification.The root cause for the reported issue is a user error related to the improper handling of the remote control.In the past there were two similar customer product complaints related to the same scenario as investigated here, therefore the failure ratio is (b)(4)% for the issue investigated herein regarding the universal remote control in configuration with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem field deems required.This is based on the internal evaluation and additional information that has been received.Previous b5 describe event or problem: on 13th march 2023 getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 1160 otesus column and table top.As it was stated, during cholecystectomy, touchscreen of the remote control stopped working.The staff used override panel as temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.Corrected b5 describe event or problem: on 13th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.Previous d11 concomitant products: otesus 1160 column and 1160.10 table top.Corrected d11 concomitant products: 116001b0 otesus column 116010a0 table top.Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.
 
Event or Problem Description
On 13th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.
 
Event or Problem Description
On 13th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.It was established that the device failed to meet the manufacturer's specification.The device was being used for patient treatment when the malfunction occurred.The manufacturer initiated capa 2024-001.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h6 investigation findings, h6 component codes and h6 investigation conclusions fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 13th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.There was no injury of the patient reported, however, we decided to report the issue as a delay of surgery, resulting in prolonged anesthesia time, could lead to serious injury in case of event recurrence.Corrected b5 describe event or problem: on 13th march 2023, getinge became aware of an issue with one of our accessories ¿ 100925a0 - universal remote control used with 116001b0 - otesus or table column, stationary and 116010a0 - universal table top, ipc, eu.As it was stated, during cholecystectomy, the touchscreen of the remote control stopped working.The staff used the override panel as a temporary solution.The issue led to a delay of around 5 minutes.The incident was initially assessed as reportable due to a delay in surgery resulting in prolonged anesthesia time.Recently, the incident has been reevaluated as according to the medical expert's assessment, the procedural delay did not have any major clinical relevance in this situation.The scenario described in the record is considered as non-reportable.Previous d1 brand name: universal remote control corrected d1 brand name: universal remote device previous d4 catalog #: 100925a0 corrected d4 catalog #: n/a previous d4 serial #: 2092 corrected d4 serial #: 02092 previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (01)04046768134294(11)210114(21)02092 previous h6 investigation findings: mechanical problem identified|stress problem identified|mechanical shock problem|3217 operational problem identified|||114 corrected h6 investigation findings: electrical problem identified|electrical/electronic component problem identified||4203 manufacturing process problem identified|assembly problem identified||706 previous h6 component codes: electrical and magnetic|transmitter||3141 electrical and magnetic|user input device|touchscreen|4764 corrected h6 component codes: mechanical|connector/coupler||4733 mechanical|controller||765 previous h6 investigation conclusions: cause traced to user||19 corrected h6 investigation conclusions: cause traced to manufacturing||25.

Brand Name
UNIVERSAL REMOTE DEVICE
Common Device Name
TABLE, SURGICAL WITH ORTHOPEDIC ACCESSORIES, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key16628708
Report Number8010652-2023-00027
Device Sequence Number12095753
Product Code JEA
UDI-Device Identifier04046768134294
UDI-Public(01)04046768134294(11)210114
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number100925A0
Device Catalogue Number100925A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/19/2023
10/22/2024
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date06/20/2023
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
116001B0 OTESUS COLUMN 116010A0 TABLE TOP.; OTESUS 1160 COLUMN AND 1160.10 TABLE TOP.
Patient SexUnknown